MAUDE Adverse Event Report: NIHON KOHDEN DIGITAL HEALTH SOLUTIONS CENTRAL MONITORING SYSTEM; CENTRAL MONITORING STATION

NIHON KOHDEN DIGITAL HEALTH SOLUTIONS CENTRAL MONITORING SYSTEM; CENTRAL MONITORING STATION
Model Number EDNS-9001
Medical Device Problem Codes Application Program Problem (2880); Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that this prefense froze and he was unable to do anything on it.The only thing he could do was to hard power it off.When he did this, it started to power back up but was stuck on a blank background with the mouse cursor.He let it sit there for 10 minutes but there was no change.Nihon kohden technical support (tech support) had him power the prefense off again, unplugged the power to it for a couple of minutes and plugged the power back in.The prefense booted up the same way and was stuck on a blank background with just a cursor.Tech support advised him to let it sit there a while to see if it goes into the application.The unit did not work.A replacement unit was sent out to them.No patient harm reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that this prefense froze and he was unable to do anything on it.The only thing he could do was to hard power it off.When he did this, it started to power back up but was stuck on a blank background with the mouse cursor.He let it sit there for 10 minutes but there was no change.Nihon kohden technical support (tech support) had him power the prefense off again, unplugged the power to it for a couple of minutes and plugged the power back in.The prefense booted up the same way and was stuck on a blank background with just a cursor.Tech support advised him to let it sit there a while to see if it goes into the application.The unit did not work.A replacement unit was sent out to them.No patient harm reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the prefense monitor froze.Rebooting the device two times did not resolve the issue.No patient harm reported.No patient harm was reported.Investigation summary: the device was sent in for evaluation.During the evaluation of the returned device nihon kohden repair center (nk rc) was able to duplicate the reported issue of the edns monitor freezing.Device freezing is often a result of hardware failure, mainly the hdds.The hdds are mechanical components that may deteriorate through time and may wear from continual use.Possible causes of hdd failure include mechanical failure from improper use/handling, corruption of the files from abnormal shutdowns or viruses, or power issues.Other possible causes of the issue are power surges/interruptions and wear and tear.Any events that involve fluctuations and changes in the voltage such as power outages and generator tests may damage the hdds.Fluid intrusion, dust accumulation, or a lack of maintenance on fans, air intakes, and other components may lead to overheating of the hard drive and subsequent failure.When hard drives fail, this failure can manifest in different ways.There can be an error message, the device may reboot, the device could display a blue failure screen, or the device screen could "freeze." the unit may sometime then restart, or the device may need to have the hard drive replaced.The device was installed in 11/2015.Wear and tear on the systems hardware and hdds are likely to have occurred.The following fields contains no information (ni), as attempts to obtain the information were made, but not provided.Attempt #1 02/22/2021 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #2 03/05//2021 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #3 03/11//2021 emailed customer via microsoft outlook for all items under the no information section.No reply was received.
 
Event or Problem Description
The biomedical engineer (bme) reported that the pretense monitor froze.Rebooting the device two times did not resolve the issue.No patient harm reported.

Brand Name
CENTRAL MONITORING SYSTEM
Common Device Name
CENTRAL MONITORING STATION
Manufacturer (Section D)
NIHON KOHDEN DIGITAL HEALTH SOLUTIONS
attn: shama mooman
14 bunsen
irvine CA 92618
Manufacturer (Section G)
NIHON KOHDEN DIGITAL HEALTH SOLUTIONS
attn: shama mooman
14 bunsen
irvine CA 92618
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama, CA 359-8-580
JA   359-8580
9492687488
MDR Report Key11536728
Report Number2032233-2021-00145
Device Sequence Number19868616
Product Code DRG
UDI-Device Identifier00851725007023
UDI-Public00851725007023
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K102106
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEDNS-9001
Device Catalogue NumberEDNS-9001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date03/20/2021
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown